Fever in Oncology is an important symptom
For early diagnosis is extremely important to know the symptoms of cancer. Such clinical signs are dramatic weight loss, and fever in Oncology, General weakness, fatigue, pain, changes of the skin. Of course, none of these symptoms is not grounds for diagnosis of cancer. But the appearance of any of them should serve as an impetus for seeking medical attention.
Fever in Oncology
The fever in Oncology can be observed on the third or fourth stage of the disease. Cancer cells are already spread enough throughout the body. This affects many organs and systems. Is inflammatory process. And its symptoms – fever and feverish condition.
Low-grade fever, in contrast, can be one of the earliest manifestations of a malignant tumor. Sometimes this symptom six to eight months ahead of other symptoms. It is long lasting, but negligible (37-38 degrees) increased body temperature. From several weeks to several months or even years. This feature is characteristic of lymphoma, lymphosarcoma, myelogenous leukemia, lymphocytic leukemia.
An important role in this process is the formation of immune complexes. In response to the malignancy the body involves the immune system. But the main cause of rising temperatures – development of a cancer protein (substance possesses the pyrogenic properties).
If other clinical manifestations of cancer there, it is important to diagnose the combination of subfebrile temperature, changes in blood, urine. There is also protein can be detected.
Fever – a complication of chemotherapy
Chemotherapy is one of the main methods of cancer treatment. It is very aggressive. Conducting this methodology may lead to temperature rise and other complications. Their degree:
- 0 degree (no change neither in the being of the patient, nor the research results);
- 1 degree (the changes are minor, the patient's activity is retained);
- 2nd degree (violation of activity of the patient; results of laboratory tests need to be adjusted);
- 3 degree (pronounced violations, require active treatment, sometimes the patient has to cancel chemotherapy);
- 4 degree (shown by the complete abolition of chemotherapeutic drugs, as well as irregularities in the patient's condition pose a threat to his life).
The temperature increase after chemotherapy is associated with the development in the patient of the infection. Its nothing hinders, since the number of neutrophils in the blood is greatly reduced. If, during the course of chemotherapy increases the temperature, it could be a reaction to the drugs. Not always a fever indicates disease.
You need to remember the patient?
1) At the first sign of the chills, be sure to measure the temperature. If it is above 38 degrees, talk to your doctor.
2) Without a doctor's advice to take antipyretics impossible. Temperature generally indicates that the disease. Knock it – will hide the warning.
3) Some chemotherapy drugs provoke a reaction resembling the flu or a cold. Especially often this phenomenon is observed in the joint use of chemotherapy and interferon. Patient aching joints and head, starts vomiting, bad appetite, felt weak. Such reactions can be avoided by taking the medication at night.
The very chemotherapy weakens the immune system. Therefore during treatment it is important to observe rules of personal hygiene, to avoid travel on public transport, visiting public places, communicating with young children (they often are the source of infection).